Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The asymptotics of the determinant function for a class of operators


Author: Leonid Friedlander
Journal: Proc. Amer. Math. Soc. 107 (1989), 169-178
MSC: Primary 58G15; Secondary 47B25, 47B38, 47G05
MathSciNet review: 975642
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be an elliptic pseudodifferential operator on a closed manifold $ M$ and $ {\text{ord}}A > \dim M$. We derive the asymptotics of $ \log \det (1 + \varepsilon {A^{ - 1}})$ when $ \varepsilon \to \infty $. The constant term of this asymptotics equals $ - \log \det A$.


References [Enhancements On Off] (What's this?)

  • [1] R. T. Seeley, Complex powers of an elliptic operator, Singular Integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966) Amer. Math. Soc., Providence, R.I., 1967, pp. 288–307. MR 0237943 (38 #6220)
  • [2] Michael E. Taylor, Pseudodifferential operators, Princeton Mathematical Series, vol. 34, Princeton University Press, Princeton, N.J., 1981. MR 618463 (82i:35172)
  • [3] M. A. Shubin, Pseudodifferential operators and spectral theory, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1987. Translated from the Russian by Stig I. Andersson. MR 883081 (88c:47105)
  • [4] N. N. Vakhania, Probability distributions on linear spaces, North-Holland Publishing Co., New York-Amsterdam, 1981. Translated from the Russian by I. I. Kotlarski; North-Holland Series in Probability and Applied Mathematics. MR 626346 (82i:60015)
  • [5] M. S. Agranovich, Some asymptotic formulas for elliptic pseudodifferential operators, Funktsional. Anal. i Prilozhen. 21 (1987), no. 1, 63–65 (Russian). MR 888015 (88h:58106)
  • [6] H. Bateman and A. Erdelyi, Higher transcendental functions, Vol. 1, McGraw-Hill Comp. Inc., New York-Toronto-London, 1953.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G15, 47B25, 47B38, 47G05

Retrieve articles in all journals with MSC: 58G15, 47B25, 47B38, 47G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0975642-0
PII: S 0002-9939(1989)0975642-0
Article copyright: © Copyright 1989 American Mathematical Society